Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2006, 1:55 AM CDT for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2006, 1:55 AM CDT (06:55 UTC)
- Expired
- Apr 3, 2006, 2:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:00 AM CDT | HAIL 1 | 3 S Lawrenceburg, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 10:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 030657 SVROHX TNC055-099-181-030745- /O.NEW.KOHX.SV.W.0096.060403T0655Z-060403T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 155 AM CDT MON APR 3 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG EASTERN WAYNE COUNTY IN TENNESSEE * UNTIL 245 AM CDT * AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... LAWRENCEBURG AND PULASKI. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3539 8774 3504 8776 3504 8684 3537 8691 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 030709 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 207 AM CDT MON APR 3 2006 TNC055-099-181-030745- /O.CON.KOHX.SV.W.0096.000000T0000Z-060403T0745Z/ WAYNE TN-LAWRENCE TN-GILES TN- 207 AM CDT MON APR 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR GILES...LAWRENCE AND EASTERN WAYNE COUNTIES... AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETHRIDGE...GOOD SPRING...PULASKI...TARPLEY AND FRANKEWING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3539 8774 3504 8776 3504 8684 3537 8691 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:50 PM CDT, 12 hours 5 minutes earlier.
Area forecast discussion, Apr 2, 1:50 PM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN APR 2 2006 .DISCUSSION... MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT. MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6 HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50. I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS. WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING. SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE SAT AM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 66 37 63 / 50 20 5 0 CLARKSVILLE 56 62 35 60 / 50 20 5 0 CROSSVILLE 56 64 35 58 / 60 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 20 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED SEVERE THUNDERSTORMS IN THE MID STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TODAY AND TONIGHT. 19
In the hours before
Local storm report, Apr 3, 12:08 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 7 NE SHELBYVILLE 35.56N 86.36W
04/03/2006 M1.25 INCH BEDFORD TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 3, 12:28 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM FUNNEL CLOUD MURFREESBORO 35.85N 86.39W
04/03/2006 RUTHERFORD TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 3, 12:30 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL 8 SE MURFREESBORO 35.77N 86.29W
04/03/2006 M1.25 INCH RUTHERFORD TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 3, 12:57 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1257 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 10 S CENTERVILLE 35.65N 87.45W
04/03/2006 HICKMAN TN TRAINED SPOTTER
3 FOOT DIA TREE FELL AND CRUSHED A TRUCK. WINDS ESTIMATED
AT 70 MPH.
&&
BBOYDLocal storm report, Apr 3, 1:09 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL MCMINNVILLE 35.69N 85.78W
04/03/2006 M0.75 INCH WARREN TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 3, 1:32 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 6 W COLUMBIA 35.62N 87.16W
04/03/2006 MAURY TN AMATEUR RADIO
LARGE TREE ACROSS ROAD IN HAMPSHIRE
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| Apr 2, 8:23 PM CDT | Tornado Warning | OHX | Wayne | 52 min |
| Apr 2, 8:40 PM CDT | Tornado Warning | OHX | Benton | 50 min |
| Apr 2, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Apr 2, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 21 min |
| Apr 2, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 19 min |
| Apr 2, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 46 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | OHX | Humphreys | 30 min |
| Apr 2, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 26 min |
| Apr 2, 9:21 PM CDT | Tornado Warning | OHX | Benton | 54 min |
| Apr 2, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner | 52 min |
| Apr 2, 9:38 PM CDT | Tornado Warning | OHX | Humphreys | 37 min |
| Apr 2, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 34 min |
| Apr 2, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Apr 2, 9:47 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 58 min |
| Apr 2, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 38 min |
| Apr 2, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| Apr 2, 10:12 PM CDT | Tornado Warning | OHX | Humphreys | 33 min |
| Apr 2, 10:15 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 45 min |
| Apr 2, 10:19 PM CDT | Tornado Warning | OHX | Clay | 20 min |
| Apr 2, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 38 min |
| Apr 2, 10:29 PM CDT | Tornado Warning | OHX | Jackson, Overton | 46 min |
| Apr 2, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 55 min |
| Apr 2, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 21 min |
| Apr 2, 11:02 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 43 min |
| Apr 2, 11:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 25 min |
| Apr 2, 11:11 PM CDT | Tornado Warning | OHX | Benton, Houston | 49 min |
| Apr 2, 11:16 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 44 min |
| Apr 2, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| Apr 2, 11:26 PM CDT | Tornado Warning | OHX | Williamson | 34 min |
| Apr 2, 11:28 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 47 min |
| Apr 2, 11:31 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Apr 2, 11:35 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 40 min |
| Apr 2, 11:46 PM CDT | Tornado Warning | OHX | Perry | 44 min |
| Apr 2, 11:54 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 36 min |
| Apr 2, 11:56 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 34 min |
| Apr 2, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 48 min |
| Apr 3, 12:06 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Wayne | 54 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 34 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 34 min |
| Apr 3, 12:14 AM CDT | Tornado Warning | OHX | Cannon, Coffee | 31 min |
| Apr 3, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Apr 3, 12:36 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 39 min |
| Apr 3, 12:47 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 28 min |
| Apr 3, 12:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Wayne | 57 min |
| Apr 3, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Apr 3, 12:50 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| Apr 3, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 40 min |
| Apr 3, 1:15 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 30 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 25 min |
| Apr 3, 1:59 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Warren, White | 31 min |
| Apr 3, 2:15 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren | 45 min |
| Apr 3, 4:20 AM CDT | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.